Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 36, NWS Indianapolis, IN

March 13, 2015Lawrence County, Martin County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 13, 2015, 11:10 AM EDT for Lawrence County, Martin County, Indiana. It took effect at Mar 13, 2015, 8:25 PM EDT. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Mar 13, 2015, 11:10 AM EDT (15:10 UTC)
In effect from
Mar 13, 2015, 8:25 PM EDT
Expired
Mar 22, 2015, 6:00 AM EDT
In force
8 days
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Lawrence County, IN, Martin County, IN

The radar

The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River at Williams (WLLI3).

Action stage
5 ft
Minor stage
8 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 13, 10:40 AM EDT, 30 minutes earlier.

Area forecast discussion, Mar 13, 10:40 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 AM EDT FRI MAR 13 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 325 AM EDT FRI MAR 13 2015

WIDESPREAD RAINFALL COULD LEAD TO POTENTIAL FLOODING THROUGH
TOMORROW AS A LOW PRESSURE SYSTEM CURRENTLY OVER THE LOWER
MISSISSIPPI VALLEY CONTINUES ITS TRACK TOWARD THE TENNESSEE
VALLEY. RAIN WILL END FROM NORTHWEST TO SOUTHEAST ON SATURDAY
AFTERNOON AND BE FOLLOWED BY DRY CONDITIONS THROUGH THE REMAINDER
OF THE EXTENDED PERIOD. A WEAK FRONTAL SYSTEM IS PROGGED TO DRIFT
THROUGH THE AREA ON MONDAY NIGHT...BUT MOISTURE WILL BE LIMITED.

&&

.NEAR TERM /THIS AFTERNOON/...

ISSUED AT 954 AM EDT FRI MAR 13 2015

RADAR CONTINUES TO SHOW A SHIELD OF RAIN OVER CENTRAL
INDIANA SPREADING NORTHEAST ACROSS THE STATE, WATER VAPOR IMAGERY
SHOWS A PLUME OF MOISTURE STREAMING NORTHWARD FROM THE DEEP SOUTH
TOWARD THE MISSISSIPPI VALLEY. SURFACE ANALYSIS SHOWS LOW PRESSURE
IN PLACE OVER EASTERN TEXAS ALONG WITH A WARM FRONT STRETCHING
NORTHEAST INTO THE OHIO VALLEY. THE SURFACE LOW IS EXPECTED TO
PUSH NORTHEAST ALONG THE FRONT TODAY AND TONIGHT...CONTINUING TO
PUMP WARM AND MOIST AIR NORTHWARD AHEAD OF IT. TIME HEIGHTS AND
FORECAST SOUNDINGS CONTINUE TO SHOW A SATURATED COLUMN THROUGH THE
THIS AFTERNOON AND TONIGHT. THUS HAVE RAISED POPS TOWARD 100 FOR
MUCH OF THE DAY ACROSS MOST OF THE FORECAST AREA. ALSO GIVEN THE
ONGOING RAIN AND EVAPORATIVE COOLING...NOT EXPECTED TOO MUCH OF A
RISE IN TEMPS TODAY. HAVE TRENDED HIGHS 3-5 DEGREE LOWER THAN THE
PREVIOUS FORECAST.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

ISSUED AT 325 AM EDT FRI MAR 13 2015

THE MAIN FOCUS OF THE SHORT TERM PERIOD WILL BE END TIME OF
RAINFALL ON SATURDAY.

HIGH CONFIDENCE IN WIDESPREAD RAINFALL ACROSS SOUTHERN TWO-THIRDS
OF CENTRAL INDIANA THROUGH TONIGHT AS LOW PRESSURE SYSTEM TRACKS
ACROSS TENNESSEE AND OHIO VALLEYS. HOWEVER...CONFIDENCE IS
SLIGHTLY LOWER IN REGARD TO PRECIP TIMING OVER THE NORTHWESTERN
COUNTIES. GFS AND NAM ARE IN AGREEMENT WITH DRIER AIR FILTERING
INTO THE NORTHWESTERN COUNTIES BY THIS EVENING...WHILE THE EURO IS
THE OUTLYING MODEL. DECIDED TO TREND TOWARD THE GFS AND NAM...SO
LOWERED POPS FROM DEFINITE TO LIKELY OVER THOSE PARTICULAR
COUNTIES THIS EVENING...CONTINUING TO TREND DOWN TO CHANCE AND
FINALLY NO POPS BETWEEN SAT 06-12Z OVER NORTHWEST COUNTIES.

AS SYSTEM PUSHES FARTHER EAST ON SATURDAY...CONTINUED TREND OF
LOWERING POPS FROM NORTHWEST TO SOUTHEAST OVER THE REMAINDER OF
CENTRAL INDIANA...WITH ALL OF CENTRAL INDIANA DRY BY SATURDAY
EVENING. AS RIDGE ALOFT STRENGTHENS...DRY CONDITIONS WILL PREVAIL
THROUGH SUNDAY NIGHT.

HIGH TEMPERATURES THROUGH THE SHORT TERM PERIOD WILL TOP OFF IN
THE 50S. CLOUD COVER AND RAIN WILL KEEP OVERNIGHT LOWS TONIGHT IN
THE MID TO UPPER 40S...BUT OVERNIGHT LOWS WILL DIP INTO THE 30S ON
SATURDAY AND SUNDAY NIGHTS WITH BETTER RADIATIONAL COOLING.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...

ISSUED AT 325 AM EDT FRI MAR 13 2015

THE LONG RANGE FORECAST CONTINUES TO LOOK DRY AS AN UPPER RIDGE
BUILDS OVER THE REGION AND MAINTAINS ITS HOLD FOR THE DURATION OF
THIS PERIOD. CENTRAL INDIANA CAN EXPECT DRY WEATHER AND WARMER THAN
NORMAL TEMPERATURES. THE ONLY EXCEPTION BEING THAT MONDAY NIGHT INTO
EARLY TUESDAY A WEAK AND DRY COLD FRONT WILL MOVE THROUGH THE AREA
AND HIGHS ON TUESDAY ONLY MAKE IT INTO THE UPPER 40S TO AROUND 50.
INITIALIZATION OF SUPER BLEND APPEARS TO BODE WELL WITH THE CURRENT
FORECAST SO NO MAJOR ADJUSTMENTS WERE NEEDED AT THIS TIME.

&&

.AVIATION /DISCUSSION FOR 131500Z TAF ISSUANCE/...

ISSUED AT 1040 AM EDT FRI MAR 13 2015

CONDITIONS ARE DETERIORATING A LITTLE FASTER THAN FORECAST SO SPED
UP THE ARRIVAL OF IFR CONDITIONS AT ALL BUT KLAF. WINDS ARE ALSO
RETAINING EASTERLY COMPONENT LONGER SO PUSHED BACK TIMING OF SHIFT
TO SOUTHERLY TIL LATE AFTERNOON OR EVENING. PREVIOUS DISCUSSION
FOLLOWS...

CONFIDENCE REMAINS HIGH THAT VFR CONDITIONS WILL START
DETERIORATING TO AT LEAST TO MVFR FROM THE SOUTHWEST THROUGH THIS
MORNING. LOOKING LIKE A PROLONGED PERIOD OF MODERATE RAIN AT HUF
AND BMG AND AFTER 14Z AT IND. LAF MAY BE THE ONLY SITE THAT DOES
NOT DROP TO WORSE THAN MVFR TODAY AND TONIGHT. THE RAIN SHOULD BE
LIGHTER THERE AS WELL. THE OTHER SITES SHOULD SEE IFR OR WORSE
AFTER THE RAIN MOVES IN AND CONTINUES THROUGH TONIGHT AS A FRONTAL
BOUNDARY STRETCHES OUT NEAR THE OHIO RIVER. WINDS WILL BE
SOUTHEAST LESS THAN 10 KNOTS THROUGH TODAY AND SOUTH LESS THAN 10
KNOTS TONIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ060>065-067>072.

&&

SYNOPSIS...TDUD
NEAR TERM...PUMA
SHORT TERM...TDUD
LONG TERM....SMF
AVIATION...SMF/CP

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Mar 13, 5:38 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
538 AM EDT FRI MAR 13 2015

INZ036-045>047-052-054>057-140945-
MONTGOMERY-PUTNAM-HENDRICKS-MARION-CLAY-MORGAN-JOHNSON-SHELBY-
RUSH-
538 AM EDT FRI MAR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: HEAVY RAIN.

HAZARDS: FLOODING IN LOW LYING AREAS.

TIMING: TODAY THROUGH TONIGHT.

DISCUSSION: RAIN WILL BE HEAVY AT TIMES AS A LOW PRESSURE SYSTEM
PASSES TO THE SOUTH OF CENTRAL INDIANA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: RAIN WILL CONTINUE THROUGH SATURDAY AFTERNOON. THIS MAY
CAUSE FLOODING TO DEVELOP IN LOW LYING AREAS OF FIELDS AND ALONG
CREEKS AND STREAMS.

DISCUSSION: A WEATHER SYSTEM LIFTING FROM THE GULF INTO THE OHIO
VALLEY WILL YIELD ONE TO TWO INCHES OF RAIN BEFORE ENDING MIDDAY
SATURDAY. THIS RAIN COMBINED WITH PREVIOUS RAINFALL AND SNOW MELT
MAY CAUSE MINOR FLOODING ACROSS PORTIONS OF CENTRAL INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-053-140945-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-OWEN-
538 AM EDT FRI MAR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: MINOR RIVER FLOODING WILL PERSIST AND BECOME MORE
WIDESPREAD.

HAZARDS: FLOODING.

TIMING: FLOODING WILL BE ONGOING.

DISCUSSION: RAIN WILL ARRIVE THIS MORNING...CONTRIBUTING TO MINOR
RIVER FLOODING THAT IS ALREADY OCCURRING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: MINOR FLOODING WILL CONTINUE TO EXPAND ALONG AREA RIVERS
THIS WEEKEND AND NEXT WEEK.

DISCUSSION: RAIN WILL BE HEAVY AT TIMES WITH TOTALS FROM ONE TO
TWO INCHES POSSIBLE BY MIDDAY SATURDAY. THIS RAIN FALLING ON WET
OR FROZEN GROUND WILL CAUSE ADDITIONAL MINOR FLOODING OF FIELDS
AND STREAMS THAT MAY OVERFLOW INTO ADJACENT ROADWAYS. THIS
ADDITIONAL RAINFALL MAY PROLONG HIGH WATER ALONG MAIN STEM RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-030-031-037>042-048-049-140945-
CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-HANCOCK-HENRY-
538 AM EDT FRI MAR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: MODERATE RAIN.

HAZARDS: NONE.

TIMING: TODAY AND TONIGHT.

DISCUSSION: RAIN WILL START THIS MORNING AS A SYSTEM PASSES TO THE
SOUTH OF CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: HEAVY RAIN AT TIMES THROUGH SATURDAY WILL LIKELY CAUSE
MINOR FLOODING OF LOW LYING AREAS ALONG CREEKS AND STREAMS.

DISCUSSION: RAINFALL OF AROUND ONE INCH THROUGH MID DAY SATURDAY WILL
FALL ON WET OR FROZEN GROUND LEADING TO RAPID RUNOFF AND MINOR
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-140945-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
538 AM EDT FRI MAR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: MAJOR RIVER FLOODING AND WIDESPREAD FLOODING.

HAZARDS: FLOODING.

TIMING: FLOODING WILL INTENSIFY THROUGH TODAY AND TONIGHT

DISCUSSION: HEAVY RAIN WILL ARRIVE THIS MORNING...CONTRIBUTING
FURTHER TO FLOODING OF RIVERS. A FLOOD WATCH IS IN EFFECT FOR OVER
2 INCHES OF RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: MAJOR FLOODING COULD EXPAND ALONG AREA RIVERS THIS
WEEKEND AND NEXT WEEK.

DISCUSSION: RAIN WILL BE HEAVY AT TIMES WITH TOTALS FROM 2 TO 3
INCHES POSSIBLE BY MIDDAY SATURDAY. THIS RAIN FALLING ON WET OR
FROZEN GROUND WILL CAUSE ADDITIONAL FLOODING OF FIELDS AND STREAMS
THAT MAY OVERFLOW INTO ADJACENT ROADWAYS. THIS ADDITIONAL RAINFALL
MAY PROLONG HIGH WATER ALONG MAIN STEM RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Mar 13, 9:58 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
958 AM EDT FRI MAR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     RAIN             4 E VINCENNES           38.68N  87.46W
03/13/2015                   KNOX               IN   CO-OP OBSERVER

            STORM TOTAL OF 1.10 INCHES AS OF 10 AM.

&&

LEE

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 11:10 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby4 days
Mar 13, 11:10 AM EDTRiver Flood WarningINDLawrence, Martin8 days
Mar 13, 11:10 AM EDTRiver Flood WarningINDDaviess, Dubois, Martin, Pike8 days
Mar 13, 11:10 AM EDTRiver Flood WarningINDBartholomew57 hr
Mar 13, 11:10 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo4 days
Mar 13, 11:10 AM EDTRiver Flood WarningINDKnox7 days

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.